Jump to content

Photo

Scared To Take Vitamin B5

vitamin acne aha vitamins vitamin b vitamin b5 alpha hydroxy acid oily skin

2 replies to this topic

#1 LaurelLune

LaurelLune

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 19-May 12

Posted 19 May 2012 - 05:43 PM

Hi there everyone.

I've had acne since I was around 14 and a half (I'm 17 now). Recently I've been using Alpha Hydrox's AHA Enhanced Lotion, which has cleared up my skin considerably and has dealt with much of my hyper-pigmentation. However, my skin has recently become oiler than ever, to the point where it will become very noticeably shiny within only an hour after I wash my face etc. Along with this, my skin isn't 100% clear, and I still have a lot of little bumps and a few breakouts here and there.

After scouring Acne.org for a while, I found a lot of info about Vitamin B5, and how it has cleared up a lot of people's acne and gotten rid of their oily skin. I really want to try it, as, for all I know, this could be the "cure" for me.

The only thing is, I've found lots of posts related to hair loss and Vitamin B5, even at doses that are not the typical "mega" ones (aka 1g, etc), and I'm scared to take it.

So I have a few questions:

1) Is hair loss/thinning common with Vitamin B5? I've read lots of threads here about it, yet the responses are generally mixed. It's hard to tell if those who have had hair loss problems are just a vocal minority, or whether hair loss is a relatively common problem.

2) Would it be safe to just take a small dose of B5, such as 500 mg per day? And would this at all be effective?

3) If you do suffer from hair loss/thinning, will it grow back?

Sorry if this has been asked before. I have searched the forums a lot for info concerning this topic, but as I said, it's been hard to find real clear cut answers.

Bottom line: if hair loss is a common side effect, then I would rather deal with my lightish teenage acne for a few more years than risk losing my hair. Acne doesn't really hurt my self-esteem or anything, it's just an annoying problem that I would like to get rid of if I can.

Thanks in advance for all your answers! And if any of you have other recommendations for dealing with ridiculously oily skin in particular, I would greatly appreciate it!

#2 hippocampus

hippocampus

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 1
About Me
  • Gender:Female
  • Joined: 30-May 12

Posted 02 June 2012 - 11:35 AM

Hi! From what I understand, megadoses of B5 has generally small side effects such as diarrhea. Hair loss is considered relatively rare. If you're really concerned, do a bit more research and maybe track some of the experiences of others using a B5 regimen. As an alternative, others have suggested Pantethine, a precursor to Pantothenic Acid (B5) due to the reduced dosage required. I've also read about a reduced dose of B5 combined with L-Carnitine can have similar effectiveness to megadoses of B5. http://www.drdach.com/Acne_B5.html

I'm currently doing 500 mg of pantothenic 6X per day. The good thing about B5 is that the dosage can be lowered with time and still maintain effectiveness. I will let you know if my hair starts falling out ;)

#3 itsoveryes

itsoveryes

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 120
    Likes: 11
About Me
  • Joined: 07-September 12

Posted 05 December 2012 - 03:19 PM

I first started gettign grey hairs, then shedding. I would take pantethine instead, it's worth the extra money. I don't know if pantethine also causes hairloss because the dosage is much lower, I will ask in a new thread

It is to early to tell if my hair will top shedding. My dad grew all is hair back after going on a macrobiotic diet for cancer at age 65, something I will consider if it keeps going for a few more months.

Edited by itsoveryes, 05 December 2012 - 03:21 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users